Alert archive / Indiana / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 3, NWS Indianapolis, IN
NWS Indianapolis, IN issued this severe thunderstorm warning at Apr 22, 2005, 3:04 PM EST for Jackson County, Lawrence County, Indiana. It was in force for 41 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 22, 2005, 3:04 PM EST (20:04 UTC)
- Expired
- Apr 22, 2005, 3:45 PM EST
- In force
- 41 min
- Issued by
- NWS Indianapolis, IN
- Area
- Counties, with a storm outline in the text
Counties Jackson County, IN, Lawrence County, IN
The radar
The Louisville radar (KLVX), 98 km from the middle of the area, began a volume at 20:04 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 22, 1:30 PM EST | Severe Thunderstorm Watch | SPC | 8 hr |
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 8.1 hours before the alert went out and 232 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 471 m above ground
- 0-6 km bulk shear
- 40 kt
- 0-1 km storm-relative helicity
- 90 m²/s²
- 0-3 km storm-relative helicity
- 59 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KIND 222004
SVRIND
INC071-093-222045-
/O.NEW.KIND.SV.W.0003.050422T2004Z-050422T2045Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
304 PM EST FRI APR 22 2005
THE NATIONAL WEATHER SERVICE IN INDIANAPOLIS HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
WESTERN JACKSON COUNTY IN SOUTH CENTRAL INDIANA
SOUTHEASTERN LAWRENCE COUNTY IN SOUTH CENTRAL INDIANA
* UNTIL 345 PM EST
* AT 302 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING DIME SIZE HAIL. THIS
STORM WAS LOCATED NEAR MITCHELL...OR ABOUT 10 MILES SOUTH OF
BEDFORD...AND MOVING NORTHEAST AT 25 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
MEDORA AROUND 335 PM EST
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF
YOUR HOME OR BUSINESS. THIS STORM HAS THE POTENTIAL TO CAUSE SERIOUS
INJURY AND SIGNIFICANT DAMAGE TO PROPERTY.
LAT...LON 3876 8660 3869 8649 3879 8628 3878 8602
3898 8616
$$
KOCH1 follow-up statement
000
WWUS53 KIND 222024
SVSIND
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
323 PM EST FRI APR 22 2005
INC071-093-222045-
/O.CON.KIND.SV.W.0003.000000T0000Z-050422T2045Z/
JACKSON-LAWRENCE-
323 PM EST FRI APR 22 2005
...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 345 PM EST FOR
SOUTHEASTERN LAWRENCE AND WESTERN JACKSON COUNTIES...
AT 319 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DIME SIZE HAIL.
THIS STORM WAS LOCATED 10 MILES SOUTHWEST OF MEDORA...OR ABOUT 10
MILES SOUTHEAST OF BEDFORD...MOVING NORTHEAST AT 25 MPH.
THE SEVERE THUNDERSTORM WILL BE NEAR...
MEDORA AROUND 340 PM EST
AT 315 PM EST...MITCHELL POLICE REPORT DIME SIZE HAIL IN MITCHELL.
LAT...LON 3885 8644 3871 8643 3880 8629 3878 8602
3898 8617
$$
KOCHWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Indianapolis, IN wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 22, 2:30 AM EST, 12 hours 34 minutes earlier.
Area forecast discussion, Apr 22, 2:30 AM EST, 12 hours 34 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE INDIANAPOLIS IN 230 AM EST FRI APR 22 2005 .DISCUSSION...DEEPING LOW PRESSURE OVR ERN NE WITH EXTENDING WRM FNT ACROSS SRN INDIANA. TSRAS OVR IL...MO...IA...KY..AND TN IN ASSOCIATION WITH SYSTEM. A FEW TSRAS OVR NCTRL INDIANA AS WELL. MODELS IN REASONABLE AGREEMENT OVR CWA. WL USE BLEND. SVR WX TODAY THEN SNOW SAT WL BE FORECAST PROBLEMS THIS TIME AROUND. SFC LOW AND ASSOCIATED FNTS FORECAST TO TRACK ACROSS CTRL INDIANA LATER TODAY. ONGOING CONVECTION SOUTH AND WEST OF INDIANA. MODELS FORECAST LIS TO BE WELL BLO 0C BY 18Z TODAY. IN ADDITION TO LOW LIS...CAPES ARE FORECAST TO BE IN EXCESS OF 1000 J/KG. WET-BULB ZERO HEIGHTS ARE GENERALLY ON THE LOWER SIDE (7000-8000 FT) THUS LARGE HAIL WL BE A POSSIBILITY WITH TSRA. DAMAGING WINDS WL ALSO BE POSSIBLE. THE THREAT FOR TORNADOES WILL ALSO BE PRESENT CONSIDERING POSITION OF SFC LOW AND ASSOCIATED WRM FNT. WL HAVE TO MONITOR VERY CLOSELY. A COUPLE OF FACTORS WL BE IN PLAY REGARDING EXTENT OF SVR WX EVENT TODAY. (1)CURRENT CONVECTION ACROSS WEST WL MV INTO FA TOWARD EARLY MORNING WITH ITS LOW CLOUDS. IF CLEARING OCCURS IN ADVANCE OF SYSTEM...INSTABILITY WL INCREASE THRU MID MORNING. OTHERWISE...LOW CLDS COULD INHIBIT WIDESPREAD SVR WX. (2) WITH SFC LOW SO CLOSE TO FA...COULD GET DRY SLOT. THE POSITION OF LOW/WRM FNT WL BE EXTREMELY IMPORTANT. FNT WL MV THRU FA BY 00Z SAT. EXPECT TO SEE MUCH COLDER TEMPS AS H85 TEMPS FALL FROM NR 10C AT 00Z SAT TO AROUND -3C BY 12Z SAT. H85 TEMPS CONT TO DROP SAT. EXPECT TO SEE SOME LINGERING SHOWERS BEHIND FNT BOTH TONIGHT AND SAT. BY SAT NGT...TEMPS FORECAST TO FALL INTO THE UPPER 20S TO LOWER 30S. CAN NOT RULE OUT SOME -SHSN DURING THIS TIMEFRAME. WL CONT TO SEE CHC FOR -SHRA THRU NEXT SVRL DAYS. UPPER LOW CONTS TO SPIN OVR GRT LKES. FEEL BEST TO LEAVE POPS IN FORECAST SINCE S/WVS CONT TO ROTATE ACROSS FA. DO SEE AN INCREASE IN TEMPS ALOFT THROUGH THIS TIME. THIS WL KEEP PRECIP IN LIQUID FORM INSTEAD OF FROZEN. MOS GUIDANCE IN GOOD SHAPE TODAY. DEPENDING ON AMOUNT OF SUNSHINE...TEMPS COULD WARM A FEW DEGREES MORE THAN FORECAST. FOR NOW...WL USE BLEND OF MOS TEMPS. OVRNGT LOWS AND SAT HIGHS APPEAR IN GOOD AGREEMENT. WITH H85 TEMPS FALLING BELOW 0C...GUIDANCE LOOKS IN GOOD SHAPE. && .IND WATCHES/WARNINGS/ADVISORIES...NONE. && JB
Hazardous weather outlook, Apr 22, 3:02 PM EST, 2 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE INDIANAPOLIS IN 302 PM EST FRI APR 22 2005 INZ035>037-039-040-043>048-051>057-060>065-067>072-231100- BARTHOLOMEW-BOONE-BROWN-CLAY-DAVIESS-DECATUR-FOUNTAIN-GREENE- HAMILTON-HANCOCK-HENDRICKS-JACKSON-JENNINGS-JOHNSON-KNOX-LAWRENCE- MADISON-MARION-MARTIN-MONROE-MONTGOMERY-MORGAN-OWEN-PARKE-PUTNAM- RUSH-SHELBY-SULLIVAN-VERMILLION-VIGO- 302 PM EST FRI APR 22 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA. ...SEVERE THUNDERSTORM WATCH UNTIL 9PM TONIGHT... ...FREEZE WATCH SATURDAY NIGHT... .DAY ONE...TONIGHT A STRONG COLD FRONT WILL MOVE THROUGH INDIANA LATER TONIGHT. THUNDERSTORMS WILL MOVE THROUGH THE AREA AHEAD OF THE FRONT. SEVERE THUNDERSTORMS WILL BE POSSIBLE OVER THE AREA THIS EVENING. THE INTENSITY WILL DECREASE AFTER SUNSET. LARGE HAIL AND STRONG WIND WINDS WILL BE THE MOST LIKELY TYPE OF SEVERE WEATHER EXPECTED. AN ISOLATED TORNADO IS ALSO POSSIBLE. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH FRIDAY THERE WILL BE PERIODS OF RAIN ON SATURDAY. THE RAIN WILL CHANGE TO SNOW. ONE INCH OR LESS ACCUMULATION IS EXPECTED. TEMPERATURES WILL FALL THROUGH THE DAY ON SATURDAY. BY SATURDAY NIGHT THEY WILL BE IN THE LOWER TO MIDDLE 30S. RAIN SHOWERS WILL CONTINUE TO BE POSSIBLE THROUGH TUESDAY NIGHT THEN AGAIN THURSDAY AND FRIDAY. .SPOTTER INFORMATION STATEMENT... SEVERE WEATHER SPOTTERS WILL BE NEEDED FRIDAY EVENING. INZ021-028>031-038-041-042-049-231100- CARROLL-CLINTON-DELAWARE-HENRY-HOWARD-RANDOLPH-TIPPECANOE-TIPTON- WARREN- 302 PM EST FRI APR 22 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA. ...FREEZE WATCH SATURDAY NIGHT... .DAY ONE...TONIGHT PERIODS OF THUNDERSTORMS WILL OCCUR. A FEW OF THESE MAY BE STRONG BUT SHOULD REMAIN BELOW SEVERE WEATHER LIMITS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH FRIDAY THERE WILL BE PERIODS OF RAIN ON SATURDAY. THE RAIN MAY MIX WITH SNOW IN THE NORTH DURING THE AFTERNOON. SNOW WILL OCCUR SATURDAY NIGHT. ONE TO TWO INCH ACCUMULATION IS EXPECTED. TEMPERATURES WILL FALL THROUGH THE DAY ON SATURDAY. SATURDAY NIGHT THEY WILL FALL INTO THE MID TO UPPER 20S. THERE WILL BE A CHANCE OF RAIN SUNDAY THROUGH TUESDAY NIGHT THEN AGAIN THURSDAY AND FRIDAY. .SPOTTER INFORMATION STATEMENT... SEVERE WEATHER SPOTTERS WILL MOST LIKELY NOT BE NEEDED THIS EVENING. THEY SHOULD MONITOR WEATHER INFORMATION SOURCES FOR THE INFORMATION ON THIS SYSTEM.
The office that day
Everything else NWS Indianapolis, IN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 22, 3:40 PM EST | Severe Thunderstorm Warning | IND | Knox | 50 min |
| Apr 22, 3:43 PM EST | Severe Thunderstorm Warning | IND | Jackson, Lawrence | 47 min |
| Apr 22, 3:50 PM EST | Severe Thunderstorm Warning | IND | Johnson, Marion | 25 min |
| Apr 22, 4:11 PM EST | Severe Thunderstorm Warning | IND | Hancock, Marion | 34 min |
| Apr 22, 4:14 PM EST | Severe Thunderstorm Warning | IND | Jackson, Jennings | 46 min |
| Apr 22, 4:21 PM EST | Severe Thunderstorm Warning | IND | Daviess, Knox | 39 min |
| Apr 22, 4:25 PM EST | Severe Thunderstorm Warning | IND | Hancock, Johnson, Marion, Shelby | 50 min |
| Apr 22, 4:49 PM EST | Severe Thunderstorm Warning | IND | Martin | 26 min |
| Apr 22, 4:54 PM EST | Tornado Warning | IND | Johnson, Shelby | 51 min |
| Apr 22, 5:00 PM EST | Severe Thunderstorm Warning | IND | Hamilton, Marion | 45 min |
| Apr 22, 5:01 PM EST | Severe Thunderstorm Warning | IND | Lawrence | 44 min |
| Apr 22, 5:04 PM EST | Tornado Warning | IND | Hamilton, Hancock, Marion | 26 min |
| Apr 22, 5:15 PM EST | Severe Thunderstorm Warning | IND | Hancock, Rush, Shelby | 45 min |
| Apr 22, 5:29 PM EST | Tornado Warning | IND | Hamilton, Madison | 46 min |
| Apr 22, 5:33 PM EST | Severe Thunderstorm Warning | IND | Bartholomew | 42 min |
| Apr 22, 5:42 PM EST | Severe Thunderstorm Warning | IND | Jackson | 33 min |
| Apr 22, 5:45 PM EST | Tornado Warning | IND | Decatur, Rush, Shelby | 45 min |
| Apr 22, 5:46 PM EST | Severe Thunderstorm Warning | IND | Putnam | 29 min |
| Apr 22, 6:16 PM EST | Severe Thunderstorm Warning | IND | Hendricks, Morgan, Putnam | 44 min |
| Apr 22, 6:29 PM EST | Severe Thunderstorm Warning | IND | Johnson, Marion, Morgan, Shelby | 46 min |
Nearby
Severe Thunderstorm Warnings in Indiana, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.